MAUDE Adverse Event Report: BARD ACCESS SYSTEMS DOT PPICC 5F DL RN; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS DOT PPICC 5F DL RN; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of 17hb5026 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
The facility reported to the sales rep that the picc became knotted during placement.The picc was removed.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a knot in the picc was confirmed, and it appeared that the picc was damaged during use.One 30.9cm segment of 5fr d/l powerpicc tubing was returned for investigation.Blood residue was observed within the lumen.The catheter was received with an overhand knot in the tubing.The knot was located between the 42 and 43 cm depth marks and was positioned 5.1cm from the distal tip of the catheter.The knot had been tightened.It was reported that the picc became knotted during placement.The catheter may have inadvertently looped around and through itself within the vessel.No portion of the stylet was contained with the knot.Due to the condition of the returned sample, it was determined that the damage occurred during use.A lot history review (lhr) of 17hb5026 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
DOT PPICC 5F DL RN
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7231354
Report Number3006260740-2018-00067
Device Sequence Number949395
Product Code LJS
UDI-Device Identifier00801741141584
UDI-Public(01)00801741141584
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K051672
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCK000754
Device Lot Number17HB5026
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2018
Event Location Hospital
Initial Date Received by Manufacturer 01/15/2018
Supplement Date Received by Manufacturer02/01/2018
Initial Report FDA Received Date01/31/2018
Supplement Report FDA Received Date02/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1